Alert archive / Colorado / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 75, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 8, 2017, 3:37 PM MDT for Arapahoe County, Denver County, Douglas County, Colorado. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2017, 3:37 PM MDT (21:37 UTC)
- Expired
- Jul 8, 2017, 3:57 PM MDT
- In force
- 20 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Arapahoe County, CO, Denver County, CO, Douglas County, CO
The radar
The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -409 J/kg
- Mixed-layer LCL
- 2289 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
407
WUUS55 KBOU 082137
SVRBOU
COC005-031-035-082230-
/O.NEW.KBOU.SV.W.0075.170708T2137Z-170708T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
337 PM MDT SAT JUL 8 2017
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
North central Douglas County in northeastern Colorado...
Western Arapahoe County in northeastern Colorado...
Southwestern Denver County in northeastern Colorado...
* Until 430 PM MDT
* At 337 PM MDT, a severe thunderstorm was located over southwestern
Denver, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Denver, southwestern Aurora, Centennial, Highlands Ranch,
northwestern Parker, Littleton, Englewood, Greenwood Village, Lone
Tree, Sheridan, Beverly Hills and Surrey Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3957 10504 3960 10505 3962 10505 3962 10506
3964 10508 3965 10506 3967 10508 3967 10505
3968 10506 3969 10505 3972 10505 3976 10493
3968 10477 3960 10466 3946 10488
TIME...MOT...LOC 2137Z 314DEG 22KT 3967 10498
HAIL...1.00IN
WIND...60MPH
$$
RJK1 follow-up statement
057
WWUS55 KBOU 082157
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
357 PM MDT SAT JUL 8 2017
COC005-031-035-082206-
/O.CAN.KBOU.SV.W.0075.000000T0000Z-170708T2230Z/
Douglas CO-Arapahoe CO-Denver CO-
357 PM MDT SAT JUL 8 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DOUGLAS...
WESTERN ARAPAHOE AND SOUTHWESTERN DENVER COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened
therefore the warning has been cancelled.
LAT...LON 3957 10504 3960 10505 3962 10505 3962 10506
3964 10508 3965 10506 3967 10508 3967 10505
3968 10506 3969 10505 3972 10505 3976 10493
3968 10477 3960 10466 3946 10488
TIME...MOT...LOC 2154Z 314DEG 22KT 3959 10487
$$
RJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:27 PM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 8, 2:27 PM MDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 227 PM MDT Sat Jul 8 2017 .SHORT TERM...(This evening through Sunday) Issued at 227 PM MDT Sat Jul 8 2017 A few stronger storms starting to pop over the Front Range foothills. This area has the combination of heat and moisture and should have the most instability. The Denver area still looks marginal for sustaining convection, though we will likely have some convective outflows or struggling storms brushing across the city in the late afternoon. Further northeast the atmosphere is capped. West of the Front Range there is lots of weak convection with some lightning but not much rain. Current forecast looks on track with all this. Drying and subsidence moving in from the north this evening should produce better clearing than we have had the last few nights. Lowered temps on the plains slightly to account for this. For Sunday there will be several degrees of warming and a little drying. Low level moisture on the plains should mix out somewhat in the afternoon. Still some weak convection, but with CAPEs under 500 J/kg. Showers/storms may be limited to the mountains, we have some low PoPs nearby to account for some drift off the hills in the late afternoon, but it should be less than today. Forecast highs mainly in the mid to upper 90s on the plains look good. .LONG TERM...(Sunday night through Saturday) Issued at 227 PM MDT Sat Jul 8 2017 A few isolated storms may still exist Sunday evening, with light wind and gusty winds. The best chance will be over the eastern plains where a small theta-e ridge will be. Look for an even warmer day on Monday by a degree or two, as the upper ridge passes overhead. Maximum and minimum temperatures Sunday night through Monday night will be about 10 degrees above average. The eastern plains will likely see several 100+ readings while the high country has readings Convection will be similar to Sunday, with it favoring the higher terrain with a slight chance of a storm or two over the plains, but still with gusty winds and light rain the main impacts. On Tuesday and Wednesday, the upper ridge will move east of the area, allowing for moist southwesterly flow to spread into the area. Precipitable water values will be increasing into the .75 inches over the high terrain to 1.3 inches over the plains. Shower and storm coverage will increase area wide, including expected rainfall amounts. Locally heavy rainfall will be possible due to the PW values and light winds aloft. Temperatures will decrease some, back towards normal, mainly due to cloud cover. Upper ridge will begin to expand back west and north Thursday through Saturday, which should keep temperatures right around normal as flow aloft turns northwest. Will continue to see diurnal convection across the area with PW values coming back down slightly. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 227 PM MDT Sat Jul 8 2017 VFR through Sunday. Scattered thunderstorms are expected west and south of Denver through about 01z. A wind shift or two is likely across the city from these storms, with wind gusts to 25 knots. On Sunday only isolated storms are expected, with little or no impact expected to the Denver terminals. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gimmestad LONG TERM...Kriederman AVIATION...Gimmestad
Hazardous weather outlook, Jul 8, 10:59 AM MDT, 4 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1059 AM MDT Sat Jul 8 2017 COZ030>051-091700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1059 AM MDT Sat Jul 8 2017 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will develop over the mountains this afternoon. A few of these will move onto the plains in the mid to late afternoon hours, mainly south of Interstate 70. Some of the stronger storms will produce wind gusts to 50 mph, small hail and brief heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday Sunday and Monday will bring hot and mostly dry conditions to the area. Isolated afternoon thunderstorms over the mountains and foothills will be capable of producing gusty winds and light rain, and with a few possibly making over the plains. The weather pattern will shift starting Tuesday to allow for a gradual increase in shower and thunderstorm activity across the region through the end of the week. Mountain areas will see afternoon thunderstorms each day. By Thursday and Friday, the plains could also see scattered storms, some of which could produce locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Gimmestad/Kriederman
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:54 PM MDT | Severe Thunderstorm Warning | BOU | Sedgwick | 24 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.